Alert archive / Kansas / Wind Chill Advisories in 2013

Wind Chill Advisory 2, NWS Dodge City, KS

December 6, 201321 counties in Kansas

NWS Dodge City, KS issued this wind chill advisory at Dec 6, 2013, 3:14 AM CST for 21 counties in Kansas. It took effect at Dec 7, 2013, 3:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2013, 3:14 AM CST (09:14 UTC)
In effect from
Dec 7, 2013, 3:00 AM CST
Expired
Dec 7, 2013, 11:00 AM CST
In force
8 hr
Issued by
NWS Dodge City, KS
All 21 counties

Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 48 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
108 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDDC 060914
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
314 AM CST FRI DEC 6 2013

...DANGEROUS WIND CHILL TEMPERATURES EXPECTED SATURDAY MORNING...

.DRY ARCTIC AIR WILL ALLOW TEMPERATURES TO FALL BETWEEN ZERO AND
FIVE BELOW ZERO LATE TONIGHT. AS WINDS INCREASE TO 10 TO 15 MPH
SATURDAY MORNING, DANGEROUS WIND CHILL TEMPERATURES BETWEEN 15
BELOW ZERO AND 19 BELOW ZERO ARE LIKELY FOR A FEW HOURS LASTING
THROUGH LATE SATURDAY MORNING. WIND CHILL TEMPERATURES THIS COLD
CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES.

KSZ043-044-061>063-062215-
/O.CAN.KDDC.WC.Y.0001.000000T0000Z-131206T1500Z/
/O.NEW.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA
314 AM CST FRI DEC 6 2013 /214 AM MST FRI DEC 6 2013/

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO
11 AM CST /10 AM MST/ SATURDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
11 AM CST /10 AM MST/ SATURDAY. 

THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR THIS MORNING HAS
BEEN CANCELLED.

* WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW
  ZERO LASTING AS LATE AS NOON SATURDAY. 

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN 
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO 
  AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER... 
  AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KSZ030-031-045-046-064-065-074>077-084>086-062215-
/O.NEW.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET
314 AM CST FRI DEC 6 2013

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM CST
SATURDAY. 

* WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW
  ZERO LASTING AS LATE AS NOON SATURDAY. 

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN 
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. PETS ARE ALSO 
  AFFECTED BY THE COLD. ENSURE PETS HAVE A WARM DRY SHELTER... 
  AND ACCESS TO FOOD AND FRESH UNFROZEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

33
5 follow-up statements
000 
WWUS43 KDDC 060926 CCA
WSWDDC

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
322 AM CST FRI DEC 6 2013

...DANGEROUS WIND CHILL TEMPERATURES EXPECTED SATURDAY MORNING...

.DRY ARCTIC AIR WILL ALLOW TEMPERATURES TO FALL BETWEEN ZERO AND
FIVE BELOW ZERO LATE TONIGHT. AS WINDS INCREASE TO 10 TO 15 MPH
SATURDAY MORNING, DANGEROUS WIND CHILL TEMPERATURES BETWEEN 15
BELOW ZERO AND 19 BELOW ZERO ARE LIKELY FOR A FEW HOURS LASTING
THROUGH LATE SATURDAY MORNING. WIND CHILL TEMPERATURES THIS COLD
CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES.

KSZ043-044-061>063-062245-
/O.CAN.KDDC.WC.Y.0001.000000T0000Z-131206T1500Z/
/O.COR.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA
322 AM CST FRI DEC 6 2013 /222 AM MST FRI DEC 6 2013/

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO
11 AM CST /10 AM MST/ SATURDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
11 AM CST /10 AM MST/ SATURDAY. 

THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR THIS MORNING HAS
BEEN CANCELLED.

* WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW
  ZERO LASTING AS LATE AS NOON SATURDAY. 

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL TEMPERATURES
  THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN.

&&

$$

KSZ030-031-045-046-064-065-074>077-084>086-062245-
/O.COR.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET
322 AM CST FRI DEC 6 2013

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM CST
SATURDAY. 

* WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW
  ZERO LASTING AS LATE AS NOON SATURDAY. 

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL TEMPERATURES
  THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN.

&&

$$

33
000 
WWUS43 KDDC 061653
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1053 AM CST FRI DEC 6 2013

...DANGEROUS WIND CHILL TEMPERATURES EXPECTED SATURDAY MORNING...

.DRY ARCTIC AIR WILL ALLOW TEMPERATURES TO FALL BETWEEN ZERO AND
FIVE BELOW ZERO LATE TONIGHT. AS WINDS INCREASE TO 10 TO 15 MPH
SATURDAY MORNING... DANGEROUS WIND CHILL TEMPERATURES BETWEEN
15 BELOW ZERO AND 19 BELOW ZERO ARE LIKELY FOR A FEW HOURS
LASTING THROUGH LATE SATURDAY MORNING. WIND CHILL TEMPERATURES
THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES.

KSZ030-031-043>046-061>065-074>077-084>086-070300-
/O.CON.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET
1053 AM CST FRI DEC 6 2013 /953 AM MST FRI DEC 6 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/
TO 11 AM CST /10 AM MST/ SATURDAY...

* WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW 
  ZERO LASTING AS LATE AS NOON SATURDAY. 

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN 
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL 
  TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN 
  WITHIN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN.

&&

$$
BURGERT
000 
WWUS43 KDDC 070047 AAA
WSWDDC

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
647 PM CST FRI DEC 6 2013

...VERY COLD WIND CHILL TEMPERATURES EXPECTED SATURDAY MORNING...

.DRY ARCTIC AIR WILL ALLOW TEMPERATURES TO FALL BETWEEN ZERO AND
FIVE BELOW ZERO LATE TONIGHT. AS WINDS INCREASE TO 10 TO 15 MPH
SATURDAY MORNING...WIND CHILL TEMPERATURES BETWEEN 15 BELOW ZERO
AND 19 BELOW ZERO ARE LIKELY FOR A FEW HOURS LASTING THROUGH LATE
SATURDAY MORNING. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE
FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES.

KSZ030-031-043>046-061>065-074>077-084>086-071100-
/O.CON.KDDC.WC.Y.0002.131207T0900Z-131207T1700Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET
647 PM CST FRI DEC 6 2013 /547 PM MST FRI DEC 6 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/
TO 11 AM CST /10 AM MST/ SATURDAY...

* WIND CHILL VALUES...15 DEGREES BELOW ZERO TO 19 DEGREES BELOW 
  ZERO LASTING AS LATE AS NOON SATURDAY. 

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN 
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL 
  TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN 
  WITHIN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN.

&&

$$

06
000 
WWUS43 KDDC 071001
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
401 AM CST SAT DEC 7 2013

...DANGEROUS WIND CHILL TEMPERATURES EXPECTED THIS MORNING...

.SINGLE DIGIT TEMPERATURES IN COMBINATION WITH 10 TO 20 MPH WINDS
THIS MORNING MAY PRODUCE WIND CHILL TEMPERATURES AROUND 15 BELOW
ZERO FOR A FEW HOURS. WIND CHILL TEMPERATURES THIS COLD CAN CAUSE
FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES.

KSZ066-078-079-071700-
/O.EXA.KDDC.WC.Y.0002.000000T0000Z-131207T1700Z/
STAFFORD-FORD-EDWARDS-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS
401 AM CST SAT DEC 7 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING.

* WIND CHILL VALUES...AROUND 15 DEGREES BELOW ZERO.

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN 
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL 
  TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN 
  WITHIN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN.

&&

$$

KSZ030-031-043>046-061>065-074>077-084>086-071700-
/O.CON.KDDC.WC.Y.0002.000000T0000Z-131207T1700Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET
401 AM CST SAT DEC 7 2013 /301 AM MST SAT DEC 7 2013/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM
MST/ THIS MORNING...

* WIND CHILL VALUES...AROUND 15 DEGREES BELOW ZERO. 

* OTHER IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD DRESS IN 
  ADEQUATE CLOTHING AND MINIMIZE EXPOSURE. WIND CHILL 
  TEMPERATURES THIS COLD CAN CAUSE FROSTBITE TO EXPOSED SKIN 
  WITHIN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES AND COVER EXPOSED SKIN.

&&

$$

RUSSELL
000 
WWUS43 KDDC 071642
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1042 AM CST SAT DEC 7 2013

...DANGEROUS WIND CHILL CONDITIONS NO LONGER EXIST...

.DANGEROUS WIND CHILL CONDITIONS HAVE ENDED AS TEMPERATURES
CONTINUE TO SLOWLY CLIMB THIS MORNING.

KSZ030-031-043>046-061>066-074>079-084>086-071745-
/O.EXP.KDDC.WC.Y.0002.000000T0000Z-131207T1700Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-
STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET
1042 AM CST SAT DEC 7 2013 /942 AM MST SAT DEC 7 2013/

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST /10 AM MST/ THIS
MORNING...

DANGEROUS WIND CHILL CONDITIONS NO LONGER EXIST. THEREFORE, THE
WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

32

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 2:55 AM CST, 19 minutes earlier.

Area forecast discussion, Dec 6, 2:55 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
255 AM CST Fri Dec 6 2013

...UPDATED SHORT TERM...

.SYNOPSIS...
ISSUED AT 252 AM CST FRI DEC 6 2013

Arctic air with temperatures at the 850 mb level chart around -25
degrees C was noted across the northern Plains, which will be our
source region air for western Kansas in the near term. The air
across Nebraska and South Dakota is also very dry with surface dew
points in the negative 10 to negative 20 F range.  Farther south
across central Kansas, weak banded returns of weakly forced snow or
flurries continued in pockets through the overnight, mainly east of
the highway 283 corridor. The back edge of an extensive mid level
cloud area was noted from central Nebraska into northeast Colorado.
Surface winds varied between 5 and 10 knots, although winds were
light near the Colorado line.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 252 AM CST FRI DEC 6 2013

Areas of flurries will still be possible early this morning across
central Kansas , but no accumulation is expected with these very dry
pockets of very light snow. With expansive cloud cover, temperatures
may not be quite as cold as earlier forecast. As a result and given
current and projected wind speeds through the next 6 hours, true
wind chill advisory criteria will not likely to be met. We will
cancel the wind chill advisory for this morning. Still very cold
conditions are expected. Even colder temperatures are expected by
tonight as the cloud cover clears with the sinking drier air from
the north. Initally, light winds will be favored with the very dense
and dry air in place. However by the 10 to 15 UTC timeframe on
Saturday, an increase in surface wind speeds due to advancement of
the next system and increased surface pressure gradient should
plummet apparent temperatures possibly as cold as 20 below zero in
some areas briefly.  In the meantime, some of our coldest maximum
daytime temperatures of the year should be experienced this afternoon as
intense cold advection causes temperatures to struggle through the
teens, even under clearing skies and eventually abundant insolation
in the afternoon.

.LONG TERM...(Friday night through Thursday)
ISSUED AT 209 PM CST THU DEC 5 2013

Friday night:

Sfc high pressure will shift off to the east Friday night. This will
result in northeasterly winds eventually shifting southeast on the backside
of said departing high. A cold night is expected with minimums near
0F. Would not rule out a few negative values if skies clear more than
expected. Will have to watch for the potential for a wind chill advisory
during the overnight and morning hours.

Saturday and beyond:

The forecast becomes a bit more interesting during the weekend. An amplified
trof will eject from the central Rockies and out across the plains by
Sunday. This wave does have some upper level dynamics associated with
it (140-150 kt jet streak traverses across the forecast area of responsibility).
At the low levels, fairly intense warm air advection, 280-290 Kelvin
isentropic lift, and 850-600 mb increasing frontogenesis will lead
to snow late Saturday and into Sunday. The more enhanced area of said
parameters is forecast along and north of the 850 mb pressure perturbation
...basically the northern half of the forecast area. Models still show
low end snow advisory amounts along and north of highway 96. Even some
of the GEFS members show 2-4 of snow. There is huge bust potential
in temperatures for Sunday, should this snow/snow pack/cloud cover come
into fruition. The ECE shows a high of 8 for KDDC versus 22 from the
MEX. Will apply a slight bias towards the ECMWF solution versus the
GFS. Boise verification shows this guidance doing better than the
MEX with the current cold air mass over Kansas.

After Sunday, the forecast will remain precipitation free as isentropic
downglide and subsidence develops in the wake of the departing synoptic
trof. There is some question of when this cold air will be dislodged
and more of a low level 850 mb downslope plume will develop. The ECMWF
indicates this possibility of seeing warmer temperatures (i.e. above
freezing) by mid to late next week. The deterministic runs have been
fairly consistent over the last few days.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
ISSUED AT 1206 AM CST FRI DEC 6 2013

We will need to watch closely for any IFR ceiling development
into the early morning as the back edge of the mid level cloud
shield exits the region. Enough mid level cloud should remain
however to keep low stratus development to a minimum, but the HRRR
does hint at the possibility of localized IFR/LIFR stratus
development which is too low of a chance to include in prevailing
or tempo groups.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  15   0  16   8 /  10   0  30  40
GCK  15  -2  13   7 /   0   0  30  50
EHA  13   3  17   9 /   0   0  30  40
LBL  15   1  15   8 /   0   0  30  40
HYS  15  -5  15   6 /  10   0  30  50
P28  21   3  21  10 /  10   0  20  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...

WIND CHILL ADVISORY from 3 AM CST /2 AM MST/ to 11 AM CST /10 AM
MST/ Saturday FOR KSZ030-031-043>046-061>065-074>077-084>086.

&&

SYNOPSIS...Russell
SHORT TERM...Russell
LONG TERM...Sugden
AVIATION...Russell
Hazardous weather outlook, Dec 5, 2:46 PM CST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
246 PM CST THU DEC 5 2013

KSZ030-031-043>046-061>066-074>081-084>090-062100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
246 PM CST THU DEC 5 2013 /146 PM MST THU DEC 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 9 PM CST
FOR MORTON TO CLARK COUNTIES. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT FRIDAY TO 9 AM CST
FRIDAY FOR PORTIONS OF WEST CENTRAL KANSAS. SEE WEATHER MESSAGE FOR
SPECIFIC DETAILS.

APPARENT TEMPERATURES (WIND CHILL) IS EXPECTED TO BE BETWEEN -10
TO -20 DEGREES FAHRENHEIT SATURDAY MORNING.

SNOW IS POSSIBLE SATURDAY AND SUNDAY. A FEW INCHES OF ACCUMULATION CANNOT
BE RULED OUT. THERE IS UNCERTAINTY IN TIMING AND LOCATION OF THE HEAVIER
SNOWFALL AXIS. KEEP UPDATED WITH FUTURE FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Dec 5, 9:50 PM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
950 PM CST THU DEC 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     SNOW             MEADE                   37.28N 100.34W
12/05/2013  E1.5 INCH        MEADE              KS   LAW ENFORCEMENT

0945 PM     SNOW             SUBLETTE                37.48N 100.85W
12/05/2013  E2.0 INCH        HASKELL            KS   LAW ENFORCEMENT

0945 PM     SNOW             LARNED                  38.18N 99.10W
12/05/2013  E1.5 INCH        PAWNEE             KS   LAW ENFORCEMENT

0945 PM     SNOW             LA CROSSE               38.53N 99.31W
12/05/2013  E0.5 INCH        RUSH               KS   LAW ENFORCEMENT

0945 PM     SNOW             LIBERAL                 37.04N 100.94W
12/05/2013  E0.7 INCH        SEWARD             KS   LAW ENFORCEMENT

0945 PM     SNOW             ULYSSES                 37.58N 101.36W
12/05/2013  E0.5 INCH        GRANT              KS   LAW ENFORCEMENT

0945 PM     SNOW             CIMARRON                37.81N 100.35W
12/05/2013  E2.0 INCH        GRAY               KS   LAW ENFORCEMENT

&&

MRUSSELL
Local storm report, Dec 5, 9:51 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
951 PM CST THU DEC 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     SNOW             PRATT                   37.65N 98.74W
12/05/2013  E0.0 INCH        PRATT              KS   LAW ENFORCEMENT

            HALF OF AN INCH OF SNOW

0935 PM     SNOW             ST. JOHN                38.00N 98.76W
12/05/2013  E1.0 INCH        STAFFORD           KS   LAW ENFORCEMENT

            ONE INCH OF SNOW

0935 PM     SNOW             MEDICINE LODGE          37.29N 98.58W
12/05/2013  E0.0 INCH        BARBER             KS   LAW ENFORCEMENT

0940 PM     SNOW             GREENSBURG              37.61N 99.29W
12/05/2013  E0.8 INCH        KIOWA              KS   LAW ENFORCEMENT

            3/4 INCH OF SNOW

0940 PM     SNOW             ASHLAND                 37.19N 99.77W
12/05/2013  E0.8 INCH        CLARK              KS   LAW ENFORCEMENT

            3/4 INCH OF SNOW

0945 PM     SNOW             JETMORE                 38.08N 99.89W
12/05/2013  E0.8 INCH        HODGEMAN           KS   LAW ENFORCEMENT

            3/4 INCH OF SNOW

0945 PM     SNOW             SUBLETTE                37.48N 100.85W
12/05/2013  E2.0 INCH        HASKELL            KS   LAW ENFORCEMENT

0945 PM     SNOW             LARNED                  38.18N 99.10W
12/05/2013  E1.5 INCH        PAWNEE             KS   LAW ENFORCEMENT

0945 PM     SNOW             LA CROSSE               38.53N 99.31W
12/05/2013  E0.5 INCH        RUSH               KS   LAW ENFORCEMENT

0945 PM     SNOW             LIBERAL                 37.04N 100.94W
12/05/2013  E0.7 INCH        SEWARD             KS   LAW ENFORCEMENT

0945 PM     SNOW             ULYSSES                 37.58N 101.36W
12/05/2013  E0.5 INCH        GRANT              KS   LAW ENFORCEMENT

0945 PM     SNOW             CIMARRON                37.81N 100.35W
12/05/2013  E2.0 INCH        GRAY               KS   LAW ENFORCEMENT

0945 PM     SNOW             MEADE                   37.28N 100.34W
12/05/2013  E1.5 INCH        MEADE              KS   LAW ENFORCEMENT

&&

WHOVORKA

Nearby

Wind Chill Advisories in Kansas, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.